Fibromyalgia Action UK
39,258 members51,393 posts

Changed medication

Hi everyone just wanting to ask anyone that is in the same boat as me , I had a blood test and the result came out with needing b12 I had one injection got to have another one as my was 150 . Did anyone found that once you had that injection did you feel really down . I need to have another one then in 3 months time . I felt good after the two days but now I am starting to feel down again. Any advice.plus they changed my medication to gabepentin.

10 Replies
oldestnewest

Morning I know it's different for everyone and this is my experience only , was on gapapentin for few months it make me bloated , hungry, upset bowels and felt sicky , so I asked to be weaned off as I also felt it didn't help my fibro, but that's just me some people get on very well with it. Hoping other members can reply about the b12 I have seen posts saying they have needed that injection. Hope you will start to pick up very soon if you feel down still in a couple days ask surgery for a call back and speak to your doctor best get piece of mind. Welcome to the forum you will find it a good place to share advice and chat. I've noticed you have not locked your post , it might help to lock posts as people will generally reply more if they see a post is locked now sending you the link healthunlocked.com/fibromya... it will not be open to just anyone on the internet and do take care xxx

1 like
Reply

Hi Tracey1234567

I am sorry that I am unable to help you with this, my main problem is SLE fibromyalgia is a secondary. I do hope that one of the others on this site will be able to give you some answers. I wish you well and hope that you can enjoy the holidays. xx

2 likes
Reply

Hi Hun, I’ve been having b12 injections for years and I personally have never felt down after having it. I had awful side effects with gabapentin and feeling down was one of them. That was just my experience though Hun. Hope you manage to get the answer you need Hun.

Take care and gentle hugs xx

1 like
Reply

Good Morning Tracey1234567

I think many members have had B12 defiency and either have injections or other oral medication like sublingual sprays etc. A while ago, mine was low I has worse Fibro symptoms and the injection made me feel a lot better with no drop in mood as you describe.

I wonder if it may be changing the medication could be causing you to feel this way? What did you used to take before changing to Gabapentin? I think you should consider speaking with your GP if this low mood continues so s/he can provide you with help to address how you're feeling. Do keep us posted how you get on ....

Sending my very best wishes to you

Emma :)

Reply

Hi thanks for your reply I am on pregablin but they are changing them to gabepentin I don't no what is wrong with me as all the doctor do is give me theses tablets . I have asked my doctor to confirm what my blood test is all about . I have been told that I have inflammation high for my age.

1 like
Reply

Thanks for the reply - sorry for all the questions! :)

Have you been weaning off Pregabalin? If not, this can make you feel awful. Has the Pregabalin stopped helping your symptoms, is that why the GP wants to try Gabapentin instead?

Have you been diagnosed with Fibro? Or are you in the process of finding out your diagnoses?

Emma :)

Reply

Hi that's fine all I no is that they are changing my medication as I have been on pregablin for over a year , and has not helped so they are putting me back on this one but higher dose my b12 is low as well I don't even no what's wrong with me

Reply

Hi again,

I am not a Dr but I wonder if changing Pregabalin is the right way to go. It might be worth speaking with another GP as it could be the B12 deficiency making your symptoms worse and once this comes up to an acceptable level you may find your current medications address the pain.

I would definitely consider talking with your GP, it may be that using pain relief creams or other simple analgesia alongside the Pregabalin may address the pain whilst your B12 level comes up. If not, then maybe you can discuss a medication review at this point rather than trying to change medication whilst your symptoms are likely to be made worse by the B12 deficiency.

As I say, I am not a Dr but I think weaning off Pregabalin due to dependency (not addiction) you can experience withdrawal symptoms which may be the reason for the way you are feeling.

What other pain relief do you currently take may I ask?

Emma :)

Reply

I take begfin I can't spell it I think I was on a small dose they are now giving me 300 both drugs

Reply

Don't know that one! Have you ever tried Capasacin Cream, it's prescribed by the GP and some people say they find it to be beneficial for them. It might be worth considering and if you try I would suggest a 24hr patch test as it is very hot cream and for those sensitive to medications it isn't the pain relief cream for them. Here's a link to Arthritis Research UK, that provided more information;

arthritisresearchuk.org/art...

Hope you manage to sort out the best plan to address your current symptoms and the B12 deficiency with the GP - I wish you all the best

Emma :)

Reply

You may also like...